• Announcements

Patches

Patches: Valium Taper

2 posts in this topic

Hello - I am new to this forum.  I've been on another forum for several months but heard wonderful things about SurvivingAntidepressants.org.  I am currently tapering from Valium after being crossed over from Klonipin after a failed and much too fast and large cut taper.  If you believe in "kindling" than I AM - I'm terrified.  I am the mother of 2 young children who desperately need their mother. I was promised this drug was safe - that the doses I was taking were much too low to cause a problem - and I just can't believe this has happened and apparently happens ALL THE TIME

 

My husband is supportive but can't begin to understand what hell I was in after my last taper.....It is hard to explain the torture chamber the body can become after a failed taper......I am here looking for support and tapering advice.  

 

Patches

Share this post


Link to post

Hi, Patches. 

 

Welcome to SA.

 

I, too, had many failed attempts to come off my drugs (including multiple benzos and z-drugs), so I do know what you're dealing with, and I know that it's still possible to taper off and recover. I'm healing slowly after 30 years use of many psych drugs. 

 

You may have already heard of the Ashton Manual from the other forum you belong to, but just in case, I'm going to place a link to it here. We also have a small, members-only benzo forum that has information you may find helpful. 

 

Members only benzo forum

 

The Ashton Manual will give you more information on what to expect with benzo withdrawal:

 

The 2002 Ashton Manual is at http://www.benzo.org...anual/index.htm

 

The April, 7 2011 Ashton Manual Supplement is at http://www.benzo.org.uk/ashsupp11.htm

 

Please note that even though Dr. Ashton advocated using antidepressants to come off benzos, her manual was written before a lot was known about antidepressant withdrawal. We do not advocate the use of other drugs to help with symptoms, as it generally causes problems due your already destabilized central nervous system (CNS).

 

I noticed in your signature that you're also on Doxepin, which is an older tricyclic antidepressant. Please give us more information about your Doxepin use, including when you started on it and what dose you are on. 

 

Although it's best to continue on with your Valium taper first, I'm going to give a link to coming off doxepin, as this thread gives a lot of information about this drug:

 

Tips for tapering doxepin (Sinequan, Zonalon)

 

 

We have some great non-drug coping skills that members find very effective:

 

Non-drug techniques to cope with emotional symptoms

 

Important topics about symptoms, including sleep problems

 

After you have a chance to read over these links, please let us know if you have any questions or any symptoms you would like help with.

 

This is your thread for listing symptoms and asking plenty of questions. 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now